MAUDE Adverse Event Report: CONVATEC INC FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CONVATEC INC FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 418000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Handling Problem (3265)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mdr 1049092-2020-00138 / device 1 of 1.Report source: ufi / importer report # (b)(4) via united states department of health and human services (fda) (b)(6).Date of event: (b)(6) 2020.Based on the available information, this event is deemed to be a serious injury.The territory manager hosted fecal management system (fms) in-services from september 9th through september 13th, 2019, then returned on october 22nd and october 23rd.The territory manager was in the process of converting this account to the flexi-seal protect fms.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Additional patient/event details have been requested but, to date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fms warnings: patients should be monitored daily for and a physician notified immediately if any of the following occur: rectal pain.Rectal bleeding.Abdominal symptoms such as distension/pain.Over inflation of the retention balloon has the potential to increase the risk of adverse events.Precautions and observations: care should be exercised in using this device in patients who have a tendency to bleed from either anti-coagulant / antiplatelet therapy or underlying disease.If signs of rectal bleeding occur, remove the device immediately and notify a physician.Solid or soft-formed stool cannot pass through the catheter and will obstruct the opening.The use of the device is not indicated for solid or soft-formed stool.Preparation of patient: position the patient in left side lying position; if unable to tolerate, position the patient so access to the rectum is possible.Remove any in-dwelling or anal device prior to insertion of the flexi-seal¿ signal¿ device.Perform a digital rectal exam to evaluate suitability for insertion of device.The complainant reported that the product used was flexi-seal signal fms rx zeolite, but was unable to provide product lot information.(b)(4).
 
Event or Problem Description
It was reported that ¿at noon, the patient was noted to have some stool in his rectal tube, as well as some leaking around it.The bedside nurses and the patient care assistant (pca) turned the patient, cleaned him, performed wound care to his back, and flushed the rectal tube as well as deflated it to reposition the tube.There was a total of 95cc in the balloon keeping the rectal tube in place.On the balloon port, it is noted that only <45cc is meant to be instilled.The patient then began profusely bleeding from his rectum into the bed.Heparin was immediately turned off (on originally for extracorporeal membrane oxygenation - ecmo) and safely brought to ir (interventional radiology) after an massive transfusion protocol (mtp) was completed and he was resuscitated.A total of 6l bright red blood was suctioned out of the bed.Intensive care unit (icu) and computerized tomography (ct) surg at bedside.The rectal tube was not ever replaced".The user facility notes "we have had several incidents where the balloon was over inflated".Multiple attempts were made to contact the user facility to obtain further details of the incident with no return call received.No lot number was provided by the complainant.No photographs received depicting the reported complaint or harm.

Brand Name
FMS SIGNAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
MDR Report Key10160129
Report Number1049092-2020-00138
Device Sequence Number3852208
Product Code KNT
UDI-Device Identifier00768455117178
UDI-Public768455117178
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K112342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number418000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54